Louisiana, 2002Lightning Strike in Louisiana, March 26, 2002
March 26, 2002 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 26, 3:00 AM CST, 4 hours earlier.
Area forecast discussion, Mar 26, 3:00 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 AM CST TUE MAR 26 2002
ACTIVE WEATHER PATTERN EXPECTED MUCH OF THE REGION DURING THE EARLY
MORNING HOURS AS A COLD FRONT CONTINUES TO PUSH EWD INTO WRN
SECTIONS OF THE CWA DURING THE PRE-DAWN HOURS. THE FRONTAL SYSTEM
SHOULD MOVE THROUGH THE ENTIRE CWA BY MID-MORNING ACCOMPANIED BY
SHOWERS AND TSTMS. SOME ISOLATED REPORTS OF SEVERE WEATHER HAVE
BEEN RECEIVED FROM WILKINSON AND PIKE COUNTIES OF MS DURING THE
OVERNIGHT HOURS AS THE SQUALL LINE MOVED THROUGH. CURRENT SEVERE
TSTM WATCH WILL REMAIN IN EFFECT UNTIL 5 AM FOR SWRN MS AND PORTIONS
OF EAST-CENTRAL LA.
LATEST RUC/ETA MODELS SUGGEST THE SUB-TROPICAL AND POLAR JETS WILL
BECOME OUT OF PHASE AROUND DAYBREAK AND THUS UNFAVORABLE FOR
SUPPORTING A SIGNIFICANT THREAT OF SVR STORMS. HOWEVER NUMEROUS
SHOWERS AND TSTMS SHOULD CONTINUE ALONG AND JUST BEHIND THE FRONT AS
THE PWS ARE AROUND 1.5 INCHES AND K-INDICES ARE 30 OR HIGHER.
LOCALLY HEAVY RAINS WILL BE POSSIBLE DURING THE EARLY MORNING HOURS
WITH SOME AMOUNTS AROUND 2 INCHES. AS THE COLD FRONT CONTINUES TO
MOVE EWD AND HIGH PRESSURE BUILDS SEWD OVER THE AREA CLOUDS WILL
DECREASE.
IN THE MEANTIME WARM..MOIST AIR FLOWING NWD OVER THE COOLER COASTAL
AND LAKE WATERS WILL CONTINUE DENSE FOG ALONG THE IMMEDIATE MS COAST
AND OVER THE TIDAL LAKES TO SEVERAL MILES INLAND. AS THE SHOWERS
MOVE EWD OVER THE AREA THE FOG SHOULD GRADUALLY LIFT AND DISSIPATE
AS THE FRONT MOVES EWD THIS MORNING. THE DENSE FOG ADVISORY WILL REMAIN
AS ISSUED EARLIER.
IN THE EXTENDED FORECAST...ANOTHER CLOSED UPPER LOW DEVELOPING OFF
THE CALIF COAST WILL MOVE EWD TO SW TX BY SAT MORNING AND INTO THE
SRN PLAINS BY SUN MORNING. THIS SHOULD SET THE STAGE FOR ANOTHER
ROUND OF SHOWERS AND TSTMS BEGINNING SAT AND CONTINUING INTO SUNDAY.
SOME SIGNIFICANT RAIN WILL BE POSSIBLE OVER PORTIONS OF THE LOWER MS
VALLEY AS DEEP TROPICAL MOISTURE FEEDS NWD AHEAD OF THE SURFACE LOW
AND ASSOCIATED UPPER LEVEL DISTURBANCE.
PRELIMINARY NUMBERS:
MCB 65/42/69/43 5000 BTR 67/43/70/46 4000
MSY 70/52/69/50 7000 GPT 74/46/68/45 8000
.NEW...NONE.
LA...DENSE FOG ADVISORY TIDAL LAKES PONTCHARTRAIN...BORGNE AND MAUREPAS
MS...DENSE FOG ADVZY...MS ZONES 80-81-82.
05
In the hours before
Local storm report, Mar 26, 2:44 AM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
244 AM CST TUE MAR 26 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 AM 6 W LIBERTY MS 1.00 INCH HAIL
03/26/02 AMITE OCCURRED BETWEEN LIBERTY
AND GLOSTER ON HIGHWAY 24.
REPORTED BY LAW ENFORCEMENT
0234 AM HOLMESVILLE MS 1.00 INCH HAIL
03/26/02 PIKE OCCURRED ON HIGHWAY 98.
REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, Mar 26, 4:46 AM CST, 2 hours 14 minutes before
LAZ034>037-046>049-MSZ068>071-261100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 AM CST TUE MAR 26 2002
SEVERE THUNDERSTORM WATCH NUMBER 42 HAS BEEN CANCELLED FOR THE
SOUTHWESTERN COUNTIES OF MISSISSIPPI AND FOR THE FOLLOWING PARISHES
IN EAST CENTRAL LOUISIANA...POINTE COUPEE...WEST FELICIANA...EAST
FELICIANA...ST HELENA...WEST AND EAST BATON ROUGE...AND IBERVILLE.
THE WATCH REMAINS IN EFFECT FOR ASCENSION...ASSUMPTION...
LIVINGSTON...ST JAMES AND TANGIPAHOA PARISHES UNTIL 5 AM CST.
NATIONAL WEATHER SERVICE DOPPLER RADAR AT SLIDELL INDICATED THE
SQUALL LINE CONTAINING SEVERE STORMS EARLIER HAS MOVED EASTWARD TO
LIVINGSTON TO ASSUMPTION PARISHES.
FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Special weather statement, Mar 26, 5:50 AM CST, 1 hour 10 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 AM CST TUE MAR 26 2002
.SYNOPSIS...
A BROAD AREA OF SHOWERS AND THUNDERSTORMS EXTENDING ALONG A COLD
FRONT STRETCHING FROM CENTRAL MISSISSIPPI SOUTHWEST TO ATCHAFALAYA
BAY WILL CONTINUE TO MOVE EAST THROUGH THE LOWR MISSISSIPPI VALLEY
THIS MORNING.
.THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
SPREAD EAST OVER THE REGION EARLY HIS MORNING ENDING FROM THE WEST
BY LATE MORNING. GUSTY WINDS TO 35 MPH...SMALL HAIL AND LOCALLY
HEAVY RAINS WILL ACCOMPANY THE SQUALL LINE. SCATTERED SHOWERS WILL
LINGER BEHIND THE FRONT FOR AN HOUR OR TWO. RAINFALL AMOUNTS WILL
MOSTLY BE ONE TO TWO INCHES IN A FEW LOCATIONS. DANGEROUS LIGHTNING
WILL ALSO BE ASSOCIATED WITH THE MORE INTENSE STORMS.
.ACTIONS...ACTIVATION OF STORM SPOTTERS AND EMERGENCY PERSONNEL WILL
NOT BE REQUIRED THIS MORNING. YOU CAN ACCESS FURTHER UPDATES ON THIS
WEATHER SITUATION BY VISITING OUR LOCAL WEB SITE OR BY MONITORING
NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR
UPDATES.
FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Lightning, Jefferson
- When
- March 26, 7:00 AM CST
- Where
- Jefferson County, Kenner
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.681, -90.098 (the zone’s center; the record gives no point)
A lightning strike caused a fire that damaged a duplex.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Ohio, March 26, 2002$3.5 million · 24 events
- Lightning Strike in North Carolina, March 26, 2002$220,000 · 1 event
- Flooding in Pennsylvania, March 26, 2002$85,000 · 8 events
- Winter Storm in Vermont, March 26 to 27, 2002$70,000 · 5 events
- Winter Storm in New York, March 26, 2002$62,000 · 6 events
- Lightning Strike in Georgia, March 26, 2002$75,000 · 1 event
- Winter Storm in Vermont, March 26 to 27, 2002$60,000 · 4 events
- Lightning Strike in Louisiana, March 26, 2002$65,000 · 1 event
- Winter Weather in New York, March 26, 2002$50,000 · 5 events
- Damaging Wind in Louisiana, March 26, 2002$60,000 · 1 event
- Ice Storm in New York, March 26, 2002$40,000 · 7 events
- Winter Storm in New York, March 26, 2002$30,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286542.